| Catalog Number |
SXPP1B408 |
| Medical Device Problem Codes |
Positioning Failure (1158); Material Integrity Problem (2978)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/14/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint (b)(4).Date sent to the fda: 4/30/2026.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
Event or Problem Description
It was reported that a patient underwent a c-section procedure on (b)(6) 2026 and suture was used.During a caesarean section for uterine suturing, the doctor noticed that the barb seemed less than usual and use was stopped after suturing the first layer.The barb was completely ineffective, and the area that had been sutured up to that point came undone when the suture was stopped midway and the suture was cut.The doctor said that this is too dangerous to use on patients.The sales rep compared the barbed suture that had as a shape sample with another barbed suture in the hospital that wasn't used clinically, and it seems that the barb on the barbed suture is slightly weak.It was not a control release needle.Additional suture was performed to complete the case.There were no adverse consequences to the patient.Additional information was requested.